Hail, Traverse
- When
- July 2, 7:30 PM CST
- Where
- Traverse County, 3 mi ENE of Wheaton
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.817, -96.450
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jul 2, 1:05 PM CST, 6 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 205 PM CDT SUN JUL 2 2006 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT MAIN ISSUE IN THE SHORT RANGE CENTERS AROUND PRECIPITATION CHANCES...WITH THOSE CHANCES BEING MAINLY TONIGHT. SURFACE PATTERN IS SOMEWHAT CHAOTIC THIS AFTERNOON...BUT MODELS HINT AT A WEAK BOUNDARY SLOWLY TAKING SHAPE AND SLIDING SOUTHEAST OVER THE CWA THROUGH MONDAY MORNING. CURRENT SAT PIX CONTINUE TO INDICATE SOME ACCAS OVER NORTHERN SOUTH DAKOTA IN 700 MB THETAE AXIS. MEANWHILE LAPS DATA SUGGESTS BEST SURFACE BASED INSTABILITY IS DEVELOPING OVER SOUTHWEST SOUTH DAKOTA. LATER IN THE EVENING...WEAK TO MODERATE LOW LEVEL JET IS EXPECTED TO POKE INTO EASTERN SOUTH DAKOTA. THIS SHOULD HELP TO SUSTAIN ANY ACTIVITY THAT DEVELOPS ACROSS NORTHERN SOUTH DAKOTA. MEANWHILE MODELS HINT AT ANOTHER MCS OVER SOUTHWEST SOUTH DAKOTA WHICH IS EXPECTED TO PUSH ACROSS SOUTHERN PART OF STATE LATE TONIGHT. ONE LIMITING FACTOR HOWEVER IS LOW LEVEL MOISTURE...AND THIS COULD EFFECTIVELY LIMIT COVERAGE OF STORMS TO SCATTERED...THUS WILL CONTINUE LOW SCATTERED POPS IN THE GRIDS. AFTER SOME LINGERING ACTIVITY ON MONDAY MORNING...IT SHOULD BE MOSTLY DRY THROUGH THE REST OF THE SHORT TERM. AS SURFACE HIGH BUILDS SOUTH AND SHUNTS FRONTAL BOUNDARY TO THE WEST AND SOUTH. TEMPERATURES WILL ALSO TURN A BIT COOLER AS CANADIAN AIR BACKDOORS THE FORECAST AREA. TEMPERATURE GRIDS MODIFIED A LITTLE BIT BASED ON LATEST PROGS. .LONG TERM...THURSDAY THROUGH SUNDAY LITTLE CHANGES MADE TO THE EXTENDED PERIOD...AS GOING GRIDS HAD FORECAST WELL IN HAND. UPPER LEVEL RIDGING STILL EXPECTED TO DOMINATE THE NORTHERN US THROUGH THE ENTIRE LONG RANGE. BEGIN TO SEE THE RIDGE FLATTEN SOMEWHAT TOWARD THE WEEKEND AS A TROUGH DIGS INTO THE PACIFIC NORTHWEST. EXTENDED RANGE MODELS STILL ADVERTISING A WEAK SYSTEM PUSHING THROUGH FRIDAY INTO SATURDAY...WITH THE LATEST GFS/ECMWF RUN SHOWING A SLIGHTLY STRONGER SYSTEM AND ADDED MOISTURE. HOWEVER ALL SIGNS STILL POINTING TO A VERY DRY PASSAGE...SO CONTINUED WITH THE DRY CONDITIONS THROUGH THE WEEKEND. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && TDK/ALBRECHT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 344 AM CDT SUN JUL 2 2006 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-030845- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 344 AM CDT SUN JUL 2 2006 /244 AM MDT SUN JUL 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT ACROSS THE AREA. THE BEST CHANCE OF ORGANIZED STORMS WILL BE TONIGHT. SOME OF THESE STORMS MAY BECOME SEVERE. THE MAIN THREAT WILL BE HIGH WIND AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A LACK OF RAIN IN THE UPCOMING WEEK MAY ALLOW THE CENTRAL AND NORTH CENTRAL PARTS OF THE STATE TO REACH VERY HIGH OR EXTREME FIRE DANGER RATINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
The Aberdeen radar (KABR), 158 km away, was scanning. The volume nearest the first event began at 01:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521940.